Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Hierarchies of effective descriptive set theory


Author: Peter G. Hinman
Journal: Trans. Amer. Math. Soc. 142 (1969), 111-140
MSC: Primary 02.77
DOI: https://doi.org/10.1090/S0002-9947-1969-0265161-3
MathSciNet review: 0265161
Full-text PDF Free Access

References | Similar Articles | Additional Information

References [Enhancements On Off] (What's this?)

  • [Ad 1] J. W. Addison, On some points of the theory of recursive functions, Ph.D. dissertation, Univ. of Wisconsin, Madison, 1954.
  • [Ad 2] -, Analogies in the Borel, Lusin, and Kleene hierarchies. I and II, Abstracts 139 and 341, Bull. Amer. Math. Soc. 61 (1955), 75, 171-172.
  • [Ad 3] -, Separation principles in the hierarchies of classical and effective descriptive set theory, Fund. Math. 46 (1959), 123-135. MR 0131357 (24:A1209)
  • [Ad 4] -, ``The theory of hierarchies,'' in Logic, methodology and philosophy of science, Proc. 1960 Internat. Congr. edited by Ernest Nagel, Patrick Suppes, and Alfred Tarski, Stanford Univ. Press, Stanford, California, 1962, pp. 26-37. MR 0166069 (29:3347)
  • [Ad 5] -, ``Some problems in hierarchy theory,'' in Recursive function theory, Proc. 1961 Sympos., edited by J. C. E. Dekker, Proc. Sympos. Pure Math., Vol. 5, Amer. Math. Soc., Providence, R. I., 1962, pp. 123-130 MR 0141599 (25:4997)
  • [Ad 6] -, ``The method of alternating chains,'' in Theory of models, Proc. 1963 Internat. Sympos. at Berkeley, edited by J. W. Addison, Leon Henkin and Alfred Tarski, North-Holland, Amsterdam, 1966, pp. 1-16. MR 0201313 (34:1197)
  • [Ad-Kl] J. W. Addison and S. C. Kleene, A note on function quantification, Proc. Amer. Math. Soc. 8 (1957), 1002-1006. MR 0091243 (19:934b)
  • [Ba] R. F. Barnes, The classification of the closed-open and the recursive sets of number-theoretic functions, Ph.D. dissertation, Univ. of California, Berkeley, 1965.
  • [Be] G. M. Benson, The theory of definability in applied predicate languages for number theory, Ph.D. dissertation, Univ. of California, Berkeley, 1966.
  • [Bo] E. Borel, Le calcul des intégrales définis, J. Math. Pures Appl. 8 (1912), 159-210.
  • [Ga] R. O. Gandy, General recursive functionals of finite type and hierarchies of functions, mimeographed copy of a paper given at the symposium on Mathematical Logic held at the University of Clermont-Ferrand, June, 1962. Similar material will appear in the Proceedings of the Summer School in Mathematical Logic held at the University of Leicester, August, 1964.
  • [Ha] F. Hausdorff, Set theory, Chelsea, New York, 1962, 352 pp. MR 0141601 (25:4999)
  • [Hi] P. G. Hinman, Ad astra per aspera: hierarchy schemata in recursive function theory, Ph.D. dissertation, Univ. of California, Berkeley, 1966.
  • [Ka-Li] L. Kantorovitch and E. Livenson, Memoir on the analytical operations and projective sets. I and II, Fund. Math. 18 (1932), 214-279; 20 (1933), 54-97.
  • [Kl 1] S. C. Kleene, Introduction to metamathematics, Van Nostrand, New York, 1952, x + 550 pp. MR 0051790 (14:525m)
  • [Kl 2] -, Hierarchies of number-theoretic predicates, Bull. Amer. Math. Soc. 61 (1955), 193-213. MR 0070593 (17:4f)
  • [Kl 3] -, Recursive functionals and quantifiers of finite types. I and II, Trans. Amer. Math. Soc. 91 (1959), 1-52; 108 (1963), 106-142. MR 0102480 (21:1273)
  • [Kl-Ve] S. C. Kleene and R. E. Vesley, The foundations of intuitionistic mathematics, North-Holland, Amsterdam, 1965, vi + 206 pp. MR 0176922 (31:1190)
  • [Ko] A. N. Kolmogorov, Operations on sets, Mat. Sb. 35 (1928), 414-422. (Russian)
  • [Ku] K. Kunugui, Sur un théorème d'existence dans la théorie des ensembles projectifs, Fund. Math. 29 (1937), 167-181.
  • [Kur] K. Kuratowski, Topologie, 4th ed., Vol. 1, PWN, Warsaw, 1958, xii + 494 pp.
  • [Le] H. Lebesgue, Sur les fonctions representables analytiquement, J. Math. Pures Appl. (6) 1 (1905), 139-216.
  • [Lj 1] A. A. Ljapunov, R-sets, Trudy Mat. Inst. Steklov. 40 (1953). (Russian)
  • [Lj 2] -, On the classification of R-sets, Mat. Sb. 74 (1953), 255-262. (Russian) MR 0064103 (16:226b)
  • [Lu] N. N. Luzin, Leçons sur les ensembles analytiques, Gauthier-Villars, Paris, 1930, xvi + 238 pp.
  • [Mo 1] Y. N. Moschovakis, Hyperanalytic predicates, Trans. Amer. Math. Soc. 129 (1967), 249-282. MR 0236010 (38:4308)
  • [Mo 2] -, Abstract first-order computability. I and II, Trans. Amer. Math. Soc. 138 (1969), 427-464, 465-504. MR 0244045 (39:5362)
  • [Sa] G. E. Sacks, Degrees of unsolvability, Ann. of Math. Studies No. 55, Princeton Univ. Press, Princeton, N. J., 1963, xi + 174 pp.
  • [Se] E. Selivanovskij, On a class of effective sets (sets C), Mat. Sb. 35 (1928), 379-413.
  • [Su] M. Suslin, Sur une définition des ensembles mesurables B sans nombres transfinis, C. R. Acad. Sci. Paris 164 (1917), 88-91.

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 02.77

Retrieve articles in all journals with MSC: 02.77


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1969-0265161-3
Article copyright: © Copyright 1969 American Mathematical Society

American Mathematical Society